MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Catalog Number 2030-6530-1
Medical Device Problem Codes Break (1069); Crack (1135); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
The head of a 30mm torx screw came off whilst it was being implanted.The screw body was implanted when the head broke.The exposed section of the screw was burred down, as not to protrude from the cup.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a hip screw intra-operatively was reported.The event was confirmed by visual inspection of the returned product.Method & results: device evaluation and results: one section of a screw was returned for evaluation.The screw was returned fractured.A review of the returned device by a material analysis engineer indicated: fracture observed on screw consistent with an overload condition.Based on the given information, no identifiable materials or manufacturing discrepanices were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: the event reported that a 30mm torx screw fractured intra-operatively.One section of a screw was returned for evaluation.The screw was returned fractured.A review of the returned device by a material analysis engineer indicated: fracture observed on screw consistent with an overload condition.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
6.5 CANCELLOUS BONE SCREW 30MM
Common Device Name
SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7674929
Report Number0002249697-2018-02111
Device Sequence Number1370012
Product Code HWC
UDI-Device Identifier07613327037005
UDI-Public07613327037005
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number2030-6530-1
Device Lot Number3T12VJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR